I'm a professional and
|0 people have tried Silver||0 people have prescribed Silver|
While oral use of silver is not believed to be toxic, it can cause a serious cosmetic problem known as argyria: gray-black silver deposits that stain the skin and mucous membranes. The effect is unattractive and, to make matters worse, permanent: once it occurs, the discoloration never goes away. A growing number of cases or argyria have been reported in the United States due to the widespread marketing of colloidal silver products. 1 2 3 Safety in young children, pregnant or nursing women, or people with severe liver or kidney disease has not been established.
- Wickless SC, Shwayder TA. Medical mystery--the answer. N Engl J Med. 351(22):2349-50; discussion 2349-50.
- Gulbranson SH, Hud JA, Hansen RC. Argyria following the use of dietary supplements containing colloidal silver protein. Cutis. 66(5):373-4.
- McKenna JK, Hull CM, Zone JJ. Argyria associated with colloidal silver supplementation. Int J Dermatol. 42(7):549.